Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 25, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 7, 2012, 6:03 PM CDT for Sterling County, Texas. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2012, 6:03 PM CDT (23:03 UTC)
- Expired
- Apr 7, 2012, 6:45 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Sterling County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 6:06 PM CDT | TSTM WND GST 60 | 1 W Sterling City, TX | WEST SIDE OF STERLING CITY |
| Apr 7, 6:06 PM CDT | HAIL 1 | 1 W Sterling City, TX | WEST SIDE OF STERLING CITY |
| Apr 7, 6:30 PM CDT | HAIL 1.75 | Sterling City, TX | GOLFBALL SIZE HAIL ON WEST SIDE OF TOWN AND IT BEGAN AT 627 THROUGH 632 PM. |
| Apr 7, 6:40 PM CDT | HAIL 1 | Sterling City, TX | |
| Apr 7, 6:41 PM CDT | HAIL 1.75 | Sterling City, TX | DIME TO NICKEL HAIL CONTINUED ON THE WEST SIDE OF STERLING CITY SINCE 635 PM BUT HAS RETURNED TO GOLFBALL SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:01 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
070 WUUS54 KSJT 072303 SVRSJT TXC431-072345- /O.NEW.KSJT.SV.W.0025.120407T2303Z-120407T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 603 PM CDT SAT APR 7 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN STERLING COUNTY IN WEST CENTRAL TEXAS... * UNTIL 645 PM CDT * AT 559 PM CDT...A SEVERE THUNDERSTORM WAS 9 MILES NORTHWEST OF STERLING CITY...MOVING SOUTH AT 15 MPH. SOME ROADS IN THE PATH OF THIS STORM INCLUDE U.S. HIGHWAY 87 AND HIGHWAY 163. STORM HAZARDS INCLUDE... WITH POSSIBLE STORM IMPACTS... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... STERLING CITY BY 640 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3181 10086 3178 10115 3202 10121 3205 10100 TIME...MOT...LOC 2303Z 344DEG 11KT 3193 10107 $$ DANIELS
1 follow-up statement
442 WWUS54 KSJT 072308 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 608 PM CDT SAT APR 7 2012 TXC431-072345- /O.CON.KSJT.SV.W.0025.000000T0000Z-120407T2345Z/ STERLING TX- 608 PM CDT SAT APR 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CENTRAL STERLING COUNTY... AT 603 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF STERLING CITY...MOVING SOUTH AT 15 MPH. TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL AND 60 MPH WINDS AT THE INTERSECTION OF HIGHWAY 87 AND HIGHWAY 163. STORM HAZARDS INCLUDE... LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... DENTED VEHICLES... MODERATE ROOF DAMAGE... MAY BREAK WINDOWS ON VEHICLES AND HOMES... MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND... THE SEVERE THUNDERSTORM WILL BE NEAR... STERLING CITY BY 640 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3181 10086 3178 10115 3202 10121 3205 10100 TIME...MOT...LOC 2308Z 344DEG 11KT 3192 10107 $$ DANIELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:25 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 7, 2:25 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 225 PM CDT SAT APR 7 2012 .SHORT TERM... MAIN CONCERN FOR THIS AFTERNOON AND EARLY EVENING IS THE DEVELOPMENT OF SEVERE STORMS ALONG THE FRONTAL BOUNDARY. IN FACT...ONE STORM HAS DEVELOPED NORTHWEST OF ABILENE. EXPECT A FEW OF THESE TO BECOME SEVERE THIS AFTERNOON. AS THE FRONTAL BOUNDARY SLIDES SOUTHEAST SO WILL THE STORMS. THE STORM HAS DEVELOPED IN A REGION OF 3000 J/KG CAPE VALUES. THE MAIN THREATS SHOULD BE LARGE HAIL AND DAMAGING WINDS. COULD SEE A FEW MORE STORMS REDEVELOP TOMORROW AFTERNOON AS THE FRONT RETURNS NORTH AS A WARM FRONT. ONE OR TWO STORMS COULD APPROACH SEVERE LIMITS. .LONG TERM... BEYOND SUNDAY NIGHT WILL FEATURE A FEW COLD FRONTS AND DRYLINES MOVING INTO...OUT OF...AND ACROSS THE AREA. MEANWHILE...MOISTURE FROM THE GULF WILL BE PLENTIFUL. WHAT THIS MEANS...WE'LL HAVE CHANCES FOR MORE RAIN ACROSS THE AREA THROUGH NEXT SATURDAY. COULD SEE A FEW SHOWERS OR STORMS REDEVELOP TOMORROW EVENING IN THE BIG COUNTRY AS THE FRONT RETURNS AS A WARM FRONT. COULD SEE ANOTHER SHOT OF STORMS ACROSS THE NORTHERN BIG COUNTRY MONDAY NIGHT INTO TUESDAY AS THE NEXT FRONT PUSHES ACROSS THE RED RIVER. A FEW COULD BECOME SEVERE AS FLOW ALOFT STRENGTHENS. WITH A WEAK RIDGE IN PLACE...THE UPPER LEVEL NORTHWESTERLY FLOW PATTERN WOULD ALLOW STORMS THAT DO FORM ALONG THE FRONT INTO HASKELL AND THROCKMORTON COUNTIES MONDAY NIGHT INTO TUESDAY MORNING. HAVE INSERTED 30 POPS ACROSS THAT REGION WITH POPS DROPPING OFF INTO THE TEENS ACROSS THE SOUTH. MAY SEE ANOTHER SHOT OF STORMS ACROSS THE EASTERN PORTIONS OF WC TX ON WED AS MOISTURE FROM THE GULF SURGES NORTHWARD INTO THE REGION AND INTERACTS WITH WARM THE FRONTAL ZONE. THE NEXT APPROACHING DEEP UPPER TROUGH WILL RESULT IN THE UPPER FLOW BECOMING SOUTHWEST BY THURSDAY ACROSS WC TX. THIS CHANGE IN THE UPPER FLOW PATTERN WILL ENABLE THE LOW LEVEL FLOW TO PUMP PLENTY OF LOW LEVEL MOISTURE INTO WC TX THROUGH THE REST OF THE WEEK AS LEE SURFACE TROUGHING DEVELOPS ACROSS THE FRONT RANGE OF THE ROCKIES. ADDED SOME SLIGHT CHANCE POPS FOR THURSDAY AND FRIDAY EVENINGS AS DRYLINE STORMS ARE POSSIBLE ACROSS WC TX. MODELS PROG THE LARGE SCALE UPPER TROUGH AND ASSOCIATED PACIFIC FRONTAL BOUNDARY SPREADING STORMS ACROSS WC TX SATURDAY INTO SUNDAY. HAVE INCLUDED POPS TO SHOW THIS BUT WITH SO MUCH UNCERTAINTY IN THE LONG RANGE WILL LIKELY SEE MANY ADJUSTMENTS MADE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 57 73 58 83 61 / 60 30 30 10 10 SAN ANGELO 61 76 56 85 59 / 60 30 20 10 10 JUNCTION 61 77 56 84 61 / 30 20 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07/26
Hazardous weather outlook, Apr 7, 2:29 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 229 PM CDT SAT APR 7 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 229 PM CDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO THE BIG COUNTRY THIS AFTERNOON...AND SPREAD SOUTH INTO THE CONCHO VALLEY AND HEARTLAND THIS EVENING. THUNDERSTORMS WILL BE MORE WIDESPREAD AS THE COLD FRONT APPROACHES. A FEW OF THESE STORMS WILL REACH SEVERE LEVELS...WITH LARGE HAIL AS THE PRIMARY IMPACT. IN ADDITION...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STORMS WILL AGAIN BE POSSIBLE SUNDAY INTO MONDAY ACROSS WEST CENTRAL TEXAS. AGAIN...A FEW OF THESE STORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE BIG COUNTRY THIS AFTERNOON...AND MAY BE REQUESTED ACROSS THE CONCHO VALLEY AND HEARTLAND THIS EVENING.
In the hours before
Special weather statement, Apr 7, 4:35 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
435 PM CDT SAT APR 7 2012
TXZ098-113-072215-
HASKELL TX-JONES TX-
435 PM CDT SAT APR 7 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR
HASKELL AND JONES COUNTIES...
AT 433 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 12 MILES WEST OF STAMFORD...OR ABOUT 9
MILES NORTHEAST OF HAMLIN...MOVING SOUTHEAST AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
TUXEDO BY 455 PM CDT
STAMFORD BY 515 PM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3293 9976 3277 9994 3296 10012 3297 10011
3297 10000 3306 10000 3307 9999
TIME...MOT...LOC 2135Z 313DEG 11KT 3297 10000
DANIELSLocal storm report, Apr 7, 4:45 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
445 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL NOODLE 32.60N 100.05W
04/07/2012 E1.00 INCH JONES TX BROADCAST MEDIA
&&
EVENT NUMBER SJT1200084
JOHNSONLocal storm report, Apr 7, 4:52 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
452 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TORNADO STERLING CITY 31.84N 100.98W
04/07/2012 STERLING TX TRAINED SPOTTER
TORNADO ON THE STERLING-MITCHELL COUNTY LINE. RELAYED
THROUGH WFO MIDLAND.
&&
EVENT NUMBER SJT1200085
JOHNSONLocal storm report, Apr 7, 4:54 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
454 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TORNADO 17 N STERLING CITY 32.09N 100.98W
04/07/2012 STERLING TX TRAINED SPOTTER
TORNADO ON THE STERLING-MITCHELL COUNTY LINE. RELAYED
THROUGH WFO MIDLAND.
&&
CORRECTED LOCATION
EVENT NUMBER SJT1200085
JOHNSONLocal storm report, Apr 7, 5:21 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
521 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL TRENT 32.49N 100.12W
04/07/2012 E1.00 INCH TAYLOR TX FIRE DEPT/RESCUE
PEA TO QUARTER SIZED HAIL IN TRENT. RELAYED THROUGH
TAYLOR COUNTY SHERIFF OFFICE
&&
EVENT NUMBER SJT1200086
JOHNSONLocal storm report, Apr 7, 5:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 7 N STERLING CITY 31.94N 100.98W
04/07/2012 E1.75 INCH STERLING TX TRAINED SPOTTER
REPORT RELAYED THROUGH WFO MIDLAND
&&
EVENT NUMBER SJT1200087
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:48 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 42 min |
| Apr 7, 3:25 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 50 min |
| Apr 7, 3:58 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 47 min |
| Apr 7, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 39 min |
| Apr 7, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 45 min |
| Apr 7, 4:35 PM CDT | Special Weather Statement | SJT | Jones | 40 min |
| Apr 7, 4:42 PM CDT | Tornado Warning | SJT | Sterling | 33 min |
| Apr 7, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 44 min |
| Apr 7, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 49 min |
| Apr 7, 5:15 PM CDT | Tornado Warning | SJT | Sterling | 30 min |
| Apr 7, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 46 min |
| Apr 7, 5:58 PM CDT | Tornado Warning | SJT | Sterling | 32 min |
| Apr 7, 6:00 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 45 min |
| Apr 7, 6:17 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 43 min |
| Apr 7, 6:33 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 42 min |
| Apr 7, 6:50 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 40 min |
| Apr 7, 6:54 PM CDT | Areal Flood Advisory | SJT | Taylor | 111 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.